MAUDE Adverse Event Report: AESCULAP AG HANDLE F/PL506R & PL508R; HANDHELD PRODUCTS & LIGATION

AESCULAP AG HANDLE F/PL506R & PL508R; HANDHELD PRODUCTS & LIGATION
Model Number PL510R
Medical Device Problem Code Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with pl512r - clip applic.D:5/310mm f.Clip pl572t.According to the complaint description, the clips no longer fit on the applicator and the jaw protector was lost several weeks ago.The surgeon used another applicator after the malfunction was noticed.There was no described patient harm.Additional information was not available.Additional patient information is not available.The adverse event / malfunction is filed under aag reference (b)(4).
 
Event or Problem Description
Additional information: involved components pl522r - shaft compl.D:5mm l:310mm - lot unknown.
 
Additional Manufacturer Narrative
B5 + d10: involved component added d1 + d2 + d4: article changed g4: pma/510(k) number updated h6: codes updated investigation results: visual investigation: the products arrived in a decontaminated condition with no visible damage.A visual inspection was made.Here we found that the maintenance date was not met.Additionally no visible damage could be detected.Furthermore the products were sent to the production department for further investigation.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Due to the circumstance that the investigation is supported by the subject expert, this is a preliminary report.It will be updated when we received a statement from the subject expert.Based upon the investigations results a capa is not necessary.
 
Additional Manufacturer Narrative
Based upon investigation results, this event was re-evaluated and is considered no longer reportable due to risk file- no malfunction or serious injury.Investigation: the investigation was carried out visually and microscopically and the digital-camera.We made a visual inspection of the products.Here we found that the maintenance date not met.Additionally no visible damage could be detected.Furthermore the products were sent to the production department for further investigation.Based on the analysis report of subject expert, the cause of the error for the strongly bent jaw parts cannot be clearly determined.We assume that this is a user error.The cause of the error for the handle function (rotary slide does not lock) cannot be clearly determined.It should be noted that maintenance was not performed in 12/2018.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 2(5) probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.

Brand Name
HANDLE F/PL506R & PL508R
Common Device Name
HANDHELD PRODUCTS & LIGATION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key12085541
Report Number9610612-2021-00463
Device Sequence Number17347229
Product Code OCW
UDI-Device Identifier04038653208456
UDI-Public4038653208456
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K962493
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPL510R
Device Catalogue NumberPL510R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2021
Supplement Date Received by Manufacturer08/16/2021
09/13/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date09/08/2021
10/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PL522R - LOT UNKNOWN